Alert archive / Wisconsin / Small Craft Advisories in 2019

Small Craft Advisory 3, NWS Green Bay, WI

January 8, 2019

NWS Green Bay, WI issued this small craft advisory at Jan 8, 2019, 4:01 AM CST. It took effect at Jan 8, 2019, 12:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 4:01 AM CST (10:01 UTC)
In effect from
Jan 8, 2019, 12:00 PM CST
Expired
Jan 10, 2019, 6:00 AM CST
In force
42 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:08 AM CST, 53 minutes earlier.

Area forecast discussion, Jan 8, 3:08 AM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
308 AM CST Tue Jan 8 2019

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 307 AM CST Tue Jan 8 2019

Relatively mild temperatures in the 30s were noted across the
region during the early morning hours. These mild temperatures
will be short lived as a cold front sweeps through the western
Great Lakes this morning, causing temperatures to plummet
throughout the day. Therefore high temperatures today should be in
the morning hours, with temperatures falling through the 20s
during the afternoon hours.

The cold front will also bring the chance for snow showers to most
areas as it tracks through, however amounts are expected to be
fairly light with a dusting possible. East-central Wisconsin and
the lakeshore could see a mix of rain and snow before changing
over to all snow this afternoon as the colder air filters in.
Despite the low snowfall amounts, roads could be slippery as
yesterdays rain freezes on area roadways.

The cold front will also bring very gusty west to northwesterly
winds after it passes, with winds gusting to 30 to 40 mph during
the afternoon hours, especially across central and east-central
Wisconsin.

Precipitation is expected to end across much of the area in the
wake of this cold front. However winds will become favorable for
Lake Effect Snow across Vilas County later tonight into Wednesday
as they turn to a north-northwesterly direction. 1 to 3 inches,
with a possible 4 inches is possible tonight and Wednesday from
this LES. Given the long time period the snow will fall no
headlines are anticipated with this event for this forecast
issuance.

Temperatures behind the cold front will be notably colder, with
lows tonight ranging from the single digits above zero across the
north, with 10 to 15 degrees across the south. Highs Wednesday
will only rise to 10 to 15 across the north, with middle to upper
teens across the south during the afternoon hours.

.LONG TERM...Wednesday Night Through Monday
Issued at 307 AM CST Tue Jan 8 2019

Ongoing lake-effect snow showers will diminish and then end
across north-central Wisconsin Wednesday night as a surface ridge
moves into the state, resulting in unfavorable flow for lake-
effect in the area. A mid level trough and inverted surface trough
will bring snow to the area Friday into Saturday morning, but
models do not show much moisture with the system so totals should
be low. A much stronger system will pass south of the Ohio Valley
so any Gulf moisture should get wrapped up in that system. The
rest of the forecast looks to be dry.

A warming trend will bring above normal temperatures back to the
area for the end of this week into early next week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1037 PM CST Mon Jan 7 2019

Stubborn MVFR to IFR ceilings continue late this evening at each
of the TAF sites, although some downsloping over the eastern TAF
sites is allowing the clouds to break to some extent. Any brief
improvement overnight, will give way to thickening clouds late
tonight into Tuesday morning as the next area of low pressure
develops and slides eastward into the area. This will again lead
to lower ceilings and possibly some reduced visibility for the
southern TAF sites as some light snow may pass through the area
Tuesday morning.

Gusty westerly winds are expected to develop late Tuesday morning
into Tuesday afternoon with gusts over 30 knots expected across
central into northeast Wisconsin.
&&

.MARINE...
Issued at 307 AM CST Tue Jan 8 2019

Gusty west to northwesterly winds in the wake of a cold front
will cause winds to gust to around Gale force south of Kewaunee
during the afternoon hours. Therefore a Gale Warning has been
issued for these nearshore zones on Lake Michigan this afternoon
and this evening before winds subside to Small Craft Advisory
criteria.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Cooley
MARINE.........Kurimski
Hazardous weather outlook, Jan 7, 2:32 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
232 PM CST Mon Jan 7 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
232 PM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Untreated roads, bridges and overpasses will remain slippery
across the region. In addition, wet roads may become ice covered
as temperatures drop below freezing overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Minor snow accumulations of an inch or less will impact parts of
central and east-central Wisconsin Tuesday morning, and may result
in locally hazardous travel conditions for the morning commute.
Snow showers could also result in a few slick spots across north-
central and far northeast Wisconsin Tuesday afternoon.

Lake-effect snow showers will affect Vilas county Tuesday night
through Wednesday night, and bring several inches of accumulation
to the northwest part of the county.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-082045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
232 PM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Northwest winds may gust to near gale force Tuesday afternoon
and Tuesday night.

Eckberg/Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:01 AM CSTGale WarningGRB17 hr

Nearby

Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.